Want to start "Welbutrin" (again)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 5/17/2009 9:20 AM (GMT -7)   
Hello to all
 
I've been on welbutrin in the past and the most time I was able to take it for was two weeks. I'd get jittery with mild anxiety and a kinda feeling like "out of control"
 
I tried to hang on but it was too much to handle. I'm thinking of re-starting welbutrin as I'm on Serzone (now nefazadone) and do not want to stop the serzone. The serzone allows me to sleep and I have suffered from insomnia to beat the band.
 
As I am now on a steady regimin of a pain medication for long term chronic pain, I believe the welbutrin's effect of being jittery may be negated. Maybe not but my depression is upon me for almost 2 and a half years and I need help.
 
I may also go into a trial of  "magnetic stimulation of the brain" I've heard it works for some.
 
Any thoughs or suggestions on the welbutrin treatment ie how long untill it works? Time of day to take it? lowest does possible that still works?
 
Thanks a lot I am so frustrated
 
Glen
This too shall pass


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/17/2009 11:12 AM (GMT -7)   

Hey Glen,

I have tried Welbutrin twice and got the same side effects as you.  However as you said you are now on pain meds which may help hold back the anxiety.

My physician put me on Buspar for the anxiety when she started me on the Welbutrin.  The Buspar works fine alone but truly did not help with the Welbutrin for me.

I hope you finad a good combo.

I have read a bit about the magnetic stimulation but no really experience to give you on that topic.  Sorry.

Kitt

 


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 5/17/2009 1:24 PM (GMT -7)   
Thanks Kitt

I am on a small dose of buspar 10mg twice a day. I no not find it helps but my depression and anxiety ebb and flow. I cannot say for sure that the buspar helps at all.

Maybe I'll up the dose for a period of time before starting the welbutrin. I pray it helps this time.

Glen
This too shall pass


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 5/17/2009 2:49 PM (GMT -7)   
I've taken Wellbutrin in the past and have had initial jitteryness, but for me, it's gone away after a couple weeks. Any time I change antidepressants or anxiety medicine in the past, I usually have a period of having a ton of energy for a while. I'm able to just keep myself busy and do a lot in the first couple weeks, but it sounds like in your case, that's not really possible...I'm assuming with chronic pain you just can't clean like crazy when you have extra energy.

Maybe with the pain medicine you're on, you won't notice the jitters. Let us know how things go!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05
Currently on Humira, Prilosec, Effexor, Seroquel, Calcium, Vit D, sublingual B12; phenergan, ultram, clonazepam as needed


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 5/17/2009 4:43 PM (GMT -7)   
Thanks Becky

I will update once I get on the welbutrin, My doctor may deny me I do not know right now. I see him Tuesday. I will ask him to increase my provigil as I'm on 100mg and that is the low end.

I got a good boost from the provigil that is for sure and felt close to normal but the boost wore off a little.

Glen
This too shall pass


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2284
   Posted 5/18/2009 1:29 AM (GMT -7)   
Glen,
Please check with both your psychiatrist & your pain specialist about combining Wellbutrin & pain meds. Some docs will not prescribe them & others will prescribe but will want to closely monitor since the combination somehow seems to exacerbate that anxious/edgy feeling.

I also thought that the combo would result in a zero sum, as did my psych, but when I kept getting worse & worse with the anxiety over the 9 weeks that I was on the Wellbutrin (eventually up to 450mg/day) and ended up not being able to sleep at all, my neuro called my pain specialist & they decided against the psych's wishes to pull me off the Wellbutrin.

I didn't have that side effect with any other a/d & I know there are plenty of people who really benefit from Wellbutrin, but I know my pain specialist said it was not even close to the first time he had seen that kind of a reaction when combining Wellbutrin & narcotics (though he admitted that most people did not have as severe of a reaction as I did).

It is worthwhile to try different meds to treat depression, but please just be sure to communicate your meds to each doctor & don't rely on them to communicate with each other.

best wishes,
frances
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 9:54 PM (GMT -7)
There are a total of 2,735,734 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151428 registered members. Please welcome our newest member, livefreeinhealth.
279 Guest(s), 7 Registered Member(s) are currently online.  Details
Mews2much, Job_the_Phoenix, TitusNana, joavila92, Octorobo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer